Skip to content

First IPT treatment

July 26, 2007
by

Thanks, peter, for posting for me last night. Just too pooped.

The first treatment went well. I got hooked up to IV. Dr. Ayre gave me a few homeopathic things through the line. I could not tell you what they were as the names were long and I did not recognise any of them anyway. I also took a pretty big couple of multivitamins and coQ10 by mouth, and a shot of something to help protect my liver. The insulin took about 20 min to feel the effects of. my blood sugar was 79 going into the procedure. Just before I really could feel the effects of low blood sugar it was 38. At that time the doctor began to push the chemotherapy drugs into the line one at a time. I took adrialycin, (Sorry, don’t know how to spell it. Am reading doctor handwriting from previous visit. If someone reading this can spell it please do! I can tell you that it is red. Dr. Ayre told me it is or has been called red death. yuck.!) taxol and cytoxin. The low hypoglycemic reaction did not last long. The room spun a few times at the end and I broke out in a pretty good sweat. I was very aware to expect these things and was not alarmed. As soon as the room began to spin I had some Gatorade. Never had that before and I’ll tell you it tasted good to me! my body was screaming for sugar. I had also brought solid food. some salmon and brown rice to eat. I was told that it would be a good idea to have candy or something sweet handy as sometimes, a couple of hours later, the blood sugar falls again. I think I’ll make it something that I really like!

The vein in my arm was not very cooperative. It is not very big and my other arm is off limits for any treatment. I will have to have a post installed here in the next couple of days. The doctor said that the vain will not survive the course of treatment. The doctor’s staff will help me with that because I will not be allowed to drive for 24 hours because of anesthesia. I’m not sure if Tim and I will be home or in a hotel somewhere close to the hospital. They will drive me. Amazing!

The good news about the port, if there could be any, is that I’ll be able to make arrangements to have the heavy metal chelation done here as well. And the port will eliminate all the poking around for a vein to insert the IV

I’ve got the morning off. I’ll be going in later today for the second half of the physical. An EKG and blood draw. (One of the chemotherapy drugs is toxic to the heart) Yesterday I checked out great. Blood pressure and pulse were really good. I was impressed because I was nervous about the treatment and it took more than an hour to drive to the office. We were late. It took longer than I had expected. even with all that bp was 110/70 and pulse was 60. I thought my heart was beating faster than usual.

We have a nice rain and some thunder here in Chicago this morning. It’s a nice day.

Next IPT treatment is Friday

Advertisements
5 Comments leave one →
  1. Rich permalink
    July 26, 2007 12:16 pm

    Liz:

    I believe it is adriamycin.

    “Adriamycin, an active medicine against many cancers, is one of the older chemotherapy drugs, having been in use for decades. Adriamycin is a clear, orange-red colored powder or liquid, which is administered intravenously only. It is most commonly used in treatment of the following cancers:

    Breast

    Stomach

    Lymphomas

    Multiple Myeloma

    Sarcomas

    Bone tumors

    The type and extent of a cancer will determine the method and schedule of administration of this drug. This decision is made by the medical oncologist. Adriamycin may be administered as a continuous intravenous infusion over a span of four to five days,, or given on a scheduled basis, i.e., once a week or once every three to four weeks, etc.)

    ——————————————————————————–

    Side effects:

    The degree and severity of the side effects depend on the amount and schedule of the administration of Adriamycin. Some of the significant side effects are:

    Soreness of the mouth, difficulty swallowing

    Diarrhea

    Low white blood counts

    Low platelet count

    Anemia

    Heart problems

    Damage to the veins (It can cause redness and irritation at the site of injection, despite proper injection.)

    Severe damage to the tissues if it leaks from the injection site (Extravasation)

    Red urine, which is due to excretion of the medicine by the kidneys

    It is imperative that a patient communicate any side effects or problems to his/her medical oncologist. “

  2. July 26, 2007 1:17 pm

    Hi Liz and Tim, I am sorry to learn of your cancer Liz but do admire your courage to try a different protocl. My prayers are with you both . I read your blog today and you asked if anyone knew of your one drug,I do. It is adriamycin also known as “the red devil”. It is the one that finally kicked my husband into remission . It is tough to take but my 82 year old husband took it so I feel confident tha you will do very well. Again, my thoughts and prayers are with you.Love and many hugs,Joyce Gowin Tayor,better known as Stan ‘Mom

  3. Liz permalink*
    July 26, 2007 7:33 pm

    Rich and Joyce –
    I appreciate the correct spelling and extra special info on this substance.
    Joyce, thanks for the encouragement!

  4. Martha permalink
    July 27, 2007 3:08 pm

    Wow! What a procedure! Your description is very vivid. I pray that this strategy is completely successful and that your new port gets installed and maintained without infection or complications. May you be restored to full health quickly. You and Tim are in my prayers.

    It is very dry here. I hope the rain in Chicago refreshes.
    Thank you for sharing your journey.
    Martha

  5. Liz permalink*
    July 29, 2007 1:04 pm

    Martha, Please pray for that. We did have a good rain the other night. the grass is green here.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: